MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 DR-T; ICD

BIOTRONIK SE & CO. KG LUMAX 740 DR-T; ICD
Model Number 365606
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
Eos detection alert was received.Approximately 20 percent battery remained on (b)(6)2020.
 
Additional Manufacturer Narrative
A correction was made to the manufacturer analysis.The method, result, and conclusion codes remain the same as follow up one.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The icd interrogation revealed the eos battery status, detected on (b)(6) 2020.The device was implanted for 92 months.An amount of 42 charging cycles was documented.The memory content of the icd was inspected, revealing a normal current consumption of this device.However, the amount of charge taken from the battery was verified and the battery condition was not as expected.Therefore, the icd was opened, and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The current consumption of the electronic module was directly measured and proved to be normal.The battery was sent to the manufacturer for further analysis.The manufacturing records of this battery (limno2) were inspected, ocumenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.Next, the battery was opened for destructive analysis.During analysis of the inner assembly of this battery, unfavorable deposits of manganese material were noted which may have led to an elevated internal battery impedance, reducing the battery load capacity.In conclusion, analysis revealed an elevated battery impedance as the root cause of the clinical observation.
 
Additional Manufacturer Narrative
Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The icd interrogation revealed the eos battery status, detected on (b)(6) 2020.The device was implanted for 92 months.An amount of 42 charging cycles was documented.The memory content of the icd was inspected, revealing a normal current consumption of this device.However, the amount of charge taken from the battery was verified and the battery condition was not as expected.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The current consumption of the electronic module was directly measured and proved to be normal.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.In a next step, the battery was opened for destructive analysis.During the analysis of the inner assembly an elevated internal battery impedance was identified.It is reasonable to assume that the increased impedance has led to a voltage drop and therefore to the clinical consequence.In conclusion, analysis revealed elevated battery impedance as the root cause of the clinical observation.

Brand Name
LUMAX 740 DR-T
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10996486
Report Number1028232-2020-05463
Device Sequence Number3737731
Product Code MRM
UDI-Device Identifier04035479110253
UDI-Public04035479110253
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Model Number365606
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer05/10/2021
06/16/2021
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date05/12/2021
06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;